Alert archive / Colorado / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 45, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 3, 2020, 4:13 PM MDT for Yuma County, Colorado. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2020, 4:13 PM MDT (22:13 UTC)
- Expired
- Jun 3, 2020, 5:15 PM MDT
- In force
- 62 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Yuma County, CO
The radar
The Goodland radar (KGLD), 122 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 4:15 PM MDT | TSTM WND GST 50 | 8 Ene Clarkville, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -346 J/kg
- Mixed-layer LCL
- 2360 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
343
WUUS53 KGLD 032213
SVRGLD
COC125-032315-
/O.NEW.KGLD.SV.W.0045.200603T2213Z-200603T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Goodland KS
413 PM MDT Wed Jun 3 2020
The National Weather Service in Goodland has issued a
* Severe Thunderstorm Warning for...
Northern Yuma County in northeastern Colorado...
* Until 515 PM MDT.
* At 413 PM MDT, a severe thunderstorm was located 9 miles south of
Highland Center, or 17 miles southwest of Holyoke, moving east at
25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Alvin, Clarkville and Wauneta.
This includes Highway 385 between mile markers 252 and 269.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4044 10205 4016 10205 4025 10279 4044 10278
TIME...MOT...LOC 2213Z 282DEG 20KT 4040 10253
HAIL...1.00IN
WIND...60MPH
$$
Husted2 follow-up statements
028
WWUS53 KGLD 032234
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
434 PM MDT Wed Jun 3 2020
COC125-032315-
/O.CON.KGLD.SV.W.0045.000000T0000Z-200603T2315Z/
Yuma CO-
434 PM MDT Wed Jun 3 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHEASTERN YUMA COUNTY...
At 434 PM MDT, a severe thunderstorm was located 15 miles south of
Holyoke, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Alvin and Wauneta.
This includes Highway 385 between mile markers 254 and 269.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4044 10205 4016 10205 4030 10256 4044 10260
TIME...MOT...LOC 2234Z 282DEG 20KT 4038 10238
HAIL...1.00IN
WIND...60MPH
$$
Husted370
WWUS53 KGLD 032256
SVSGLD
Severe Weather Statement
National Weather Service Goodland KS
456 PM MDT Wed Jun 3 2020
COC125-032315-
/O.CON.KGLD.SV.W.0045.000000T0000Z-200603T2315Z/
Yuma CO-
456 PM MDT Wed Jun 3 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHEASTERN YUMA COUNTY...
At 456 PM MDT, a severe thunderstorm was located 17 miles south of
Holyoke, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Alvin and Wauneta.
This includes Highway 385 between mile markers 254 and 266.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4044 10205 4016 10205 4026 10242 4044 10222
TIME...MOT...LOC 2256Z 282DEG 21KT 4034 10220
HAIL...1.00IN
WIND...60MPH
$$
HustedWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 1:45 PM MDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 3, 1:45 PM MDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Goodland KS 145 PM MDT Wed Jun 3 2020 .SHORT TERM...(This evening through Friday) Issued at 145 PM MDT Wed Jun 3 2020 Tonight...strong to severe thunderstorms are expected to continue moving east-southeast through early evening before losing their severity and eventually dissipating a few hours after midnight. Low temperatures are expected to be in the mid 50s to low 60s. Thursday-Thursday night...there is a slight chance for late afternoon and evening thunderstorms as another weather disturbance moves through under northwest flow aloft. Areal coverage appears to be much less compared to the past few days but we continue to advertise that severe storms are possible. High temperatures are expected to be in the low 90s to near 100. Low temperatures are expected to fall into the mid 50s to mid 60s. Friday...at present time it appears that we'll be thunderstorm free during the day but will have to watch the far western/northwest fringes closely as GFS advertising another disturbance approaching per 700-500mb relative humidity. High temperatures reach the mid 90s to around 100. .LONG TERM...(Friday Night through Wednesday) Issued at 1254 PM MDT Wed Jun 3 2020 For this extended discussion the same pattern continues. An upper- level ridge building over the High Plains with an upper-level close low over the SOCAL coast. This low will move up the west side of the ridge and become an open wave by the time it reached the top of the axis. Later in the period, the ridge will move eastward while a trough moves into the Rockies from the PACNORWEST and bring with it an associated surface front that looks to impact the area on Monday night through Tuesday. So this pattern will produce temperatures above normal Saturday through Monday (Middle to upper 90s) with a slight chances of afternoon and evening thunderstorms associated with open wave within the southwestern flow on the western side of the ridge. Followed by a chance of precipitation Monday night into Tuesday with the front passing through the area. Behind the front, Tuesday and Wednesday will see temps closer to normal (upper 70s to lower 80s). && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1050 AM MDT Wed Jun 3 2020 For KGLD and KMCK, vfr conditions are expected through the period outside of any convection. Winds outside of any convection are expected to be below 12kts and will be variable in direction through the next 24 hours. Showers and thunderstorms will be possible at KGLD in the 22z-00z timeframe and KMCK in the 00z-03z timeframe. Primary hazards will be outflow wind gusts over 50kts, large hail, locally heavy rainfall and a small threat for blowing dust due to the strong outflow. Any of these hazards could produce sub vfr conditions. At this time have a VCTS mention until confidence increases in specific timing and hazard of a thunderstorm impacting either terminal. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...99 LONG TERM...BW AVIATION...99
Hazardous weather outlook, Jun 3, 1:10 PM MDT, 3 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 110 PM MDT Wed Jun 3 2020 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-041200- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 110 PM MDT Wed Jun 3 2020 /210 PM CDT Wed Jun 3 2020/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... There is a Slight Risk for severe thunderstorms across the majority of the Tri-State area through 9 PM MDT (10 PM CDT). A Marginal Risk for severe weather is in place for the remainder of the area. Hail up to the size of golf balls, damaging wind gusts to 70 mph and locally heavy rainfall which could cause flash flooding are all possible. The strong and sudden wind gusts could produce blowing dust and significant reductions in visibility. Landspout tornados will also be possible primarily along and west of the Colorado Kansas border for the first few hours of thunderstorm development. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY... There is a Marginal Risk for severe thunderstorms across the majority of the Tri-State area during the late afternoon and evening hours on Thursday. Large hail and damaging winds are the primary hazards. Elevated fire weather conditions are expected across far eastern Saturday. Critical fire weather conditions are expected across far eastern Colorado Sunday. If trends continue a Fire Weather Watch will be issued in the next day or two. Near critical fire weather conditions are expected across far eastern Colorado Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed from 2 PM MDT (3 PM CDT) through 9 PM MDT (10 PM CDT). We would appreciate reports of severe weather via telephone and social media.
In the hours before
Local storm report, Jun 3, 3:43 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
343 PM MDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL 6 SSE BEECHER ISLAND 39.79N 102.09W
06/03/2020 E0.70 INCH YUMA CO TRAINED SPOTTER
&&Special weather statement, Jun 3, 3:51 PM MDT, 22 minutes before
Special Weather Statement National Weather Service Goodland KS 351 PM MDT Wed Jun 3 2020 COZ091-032215- Kit Carson County CO- 351 PM MDT Wed Jun 3 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL KIT CARSON COUNTY UNTIL 415 PM MDT... At 351 PM MDT, trained weather spotters reported a strong thunderstorm over Bethune, or 7 miles west of Burlington, moving east at 5 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Burlington and Bethune. This includes the following highways... Interstate 70 in Colorado between mile markers 423 and 440. Highway 385 between mile markers 178 and 194. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3924 10256 3940 10250 3940 10219 3916 10227 TIME...MOT...LOC 2151Z 277DEG 6KT 3930 10241 Husted
Local storm report, Jun 3, 3:55 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
355 PM MDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 PM HAIL IDALIA 39.70N 102.30W
06/03/2020 E1.50 INCH YUMA CO PUBLIC
RELAYED VIA SOCIAL MEDIA.
&&
JBHLocal storm report, Jun 3, 3:57 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
357 PM MDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 3 ESE VONA 39.29N 102.69W
06/03/2020 E0.70 INCH KIT CARSON CO PUBLIC
PEA TO DIME-SIZED HAIL REPORTED BETWEEN MILE
MARKERS 412-417 OF I-70.
&&
MRCSpecial weather statement, Jun 3, 4:01 PM MDT, 12 minutes before
Special Weather Statement
National Weather Service Goodland KS
401 PM MDT Wed Jun 3 2020
KSZ027-032215-
Wallace KS-
401 PM MDT Wed Jun 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALLACE COUNTY UNTIL
415 PM MDT...
At 401 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Weskan, or 14 miles northwest of Sharon Springs,
moving east at 15 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Sharon Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3909 10205 3914 10188 3913 10187 3913 10177
3890 10173 3890 10205
TIME...MOT...LOC 2201Z 261DEG 15KT 3901 10199
HustedLocal storm report, Jun 3, 4:10 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
410 PM MDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL 1 E IDALIA 39.70N 102.28W
06/03/2020 E1.50 INCH YUMA CO PUBLIC
RELAYED VIA SOCIAL MEDIA. TIME IS
RADAR-ESTIMATED.
&&
MRCThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 1:05 PM MDT | Special Weather Statement | GLD | Kit Carson | 25 min |
| Jun 3, 1:31 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 28 min |
| Jun 3, 1:41 PM MDT | Special Weather Statement | GLD | Kit Carson | 19 min |
| Jun 3, 1:45 PM MDT | Special Weather Statement | GLD | Kit Carson | 15 min |
| Jun 3, 1:59 PM MDT | Special Weather Statement | GLD | Kit Carson | 16 min |
| Jun 3, 2:10 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 25 min |
| Jun 3, 2:17 PM MDT | Special Weather Statement | GLD | Kit Carson | 13 min |
| Jun 3, 2:25 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 65 min |
| Jun 3, 2:37 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 68 min |
| Jun 3, 3:09 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 66 min |
| Jun 3, 3:13 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 62 min |
| Jun 3, 3:51 PM MDT | Special Weather Statement | GLD | Kit Carson | 24 min |
| Jun 3, 4:04 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 56 min |
| Jun 3, 4:53 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 52 min |
| Jun 3, 4:59 PM MDT | Special Weather Statement | GLD | Cheyenne | 31 min |
| Jun 3, 5:34 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 56 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.